It appears that the answer is number 3.
Earlier this month, I wondered what could be causing those reflux-y symptoms that had made such a sudden appearance:
So, what will it be?
- The ugly GERD monster
- A complication of the EG
- A side effect
- Something else entirely
- Just “one of those things”
One scope and nine days of a ten-day course of Nystatin now complete, the winner seems to be #3, “A side effect.”
The scope suggested and labs confirmed esophageal candida, or yeast, a common companion to use of the budesonide. With the course of anti-fungals almost complete, I’m feeling quite a bit better. Not entirely, though. I’d put it at about 85%. But close to 100% relief that it’s probably not anything more serious.
So, my new year will start with a conversation with Dr. Eos to figure out what to do about that other 15% and also to see what my eos count is once the biopsies are back.
Also, a plunge into anti-yeast home remedies to see if I can prevent a recurrence. Cloves and garlic are two that I’ve heard about. I’ve also been toying with the idea of giving up wheat for a month or so to see how that makes me feel in other ways; perhaps this will be the impetus that I finally need. Though that kind of tosses garlic bread out the window, alas. Other ideas?